Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Tampa Bay, FL

June 8, 2007Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 8, 2007, 3:23 PM EDT for Pasco County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2007, 3:23 PM EDT (19:23 UTC)
Expired
Jun 8, 2007, 4:15 PM EDT
In force
52 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 8, 1:45 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL
145 PM EDT FRI JUN 8 2007

.SHORT TERM (TONIGHT-SUNDAY)...U/L LOW CURRENTLY OVER SOUTH FLORIDA
WILL CONTINUE TO SINK SOUTH SOUTHWEST AWAY FROM THE AREA TONIGHT
AND SATURDAY.  MUCH DRIER AIR ALOFT WILL ADVECT ACROSS WEST CENTRAL
AND SOUTHWEST FLORIDA SATURDAY AND PERSIST SUNDAY AS HIGH PRESSURE
ALOFT BUILDS ACROSS THE NORTHERN GULF OF MEXICO.  THIS WILL REDUCE
THE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS EACH DAY.  SURFACE
RIDGE AXIS WILL LAY ACROSS THE CENTRAL FLORIDA PENINSULA WITH VERY
WEAK BOUNDARY LAYER FLOW.  DAYTIME HIGHS WILL CLIMB SEVERAL DEGREES
ABOVE NORMAL THROUGH THE WEEKEND.

&&

.LONG TERM (SUNDAY NIGHT - FRIDAY)...PATTERN IN THE LONG TERM
TRENDING TOWARD A DRIER SOLUTION...WITH DIURNAL POPS AROUND 20 PCNT
AND TEMPS NEAR NORMAL (HIGHS AROUND 90 AND LOWS AROUND 70) EACH DAY.
THIS TREND WILL BE THE RESULT OF OUR AREA BEING BETWEEN A DEEPENING
LONGWAVE TROF OFF THE EAST COAST AND AMPLIFIED RIDGE TO OUR WEST.
WINDS WILL BE LIGHT MOST OF THIS TIME...THUS ALLOWING AFTERNOON SEA
BREEZE TO DEVELOP AND PUSH INLAND. THERE WILL BE ENOUGH MOISTURE TO
WARRANT A 20 POP EACH AFTERNOON WITH SEA BREEZE ACTIVITY...AND
SLIGHTLY HIGHER POPS (30 PCNT) TUE AFTERNOON ASSOC WITH THE PASSAGE
OF A SHORT WAVE OVER THE AREA.

&&

.AVIATION...WILL CARRY TEMPOS LATE THIS AFTERNOON FOR ISOLD TSTMS
ACTIVITY (BEST CHANCES SOUTH TERMINALS)...OTHERWISE VFR CONDITIONS
THROUGH SATURDAY.

&&

.MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD...
WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY
OF THUNDERSTORMS.

&&

.FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL
TROPICAL MOISTURE WILL REMAIN OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  72  91  74  91 /  20  20  10  20
FMY  70  92  73  91 /  30  30  20  30
GIF  70  93  71  93 /  20  20  10  20
SRQ  72  92  72  91 /  30  20  10  20
BKV  67  93  67  92 /  20  20  10  20
SPG  75  90  76  90 /  20  20  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...EO
LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT FRI JUN 8 2007

FLZ039-042-043-048>052-055>057-061-081400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-DE SOTO-
538 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS ENOUGH
MOISTURE REMAINS ACROSS THE REGION. THE BEST CHANCES FOR STORMS
ARE CLOSER TO THE COAST ALONG THE SEA BREEZE FRONT. WITH THE
STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL
HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS
WILL BE FROM NORTHEAST TO SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE
WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO
SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER
STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AS WELL AS HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ060-062-065-081400-
SARASOTA-CHARLOTTE-LEE-
538 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DEEP
TROPICAL MOISTURE REMAINS ACROSS SOUTHWEST FLORIDA. WITH THE
STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL
HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS
WILL BE FROM NORTHEAST TO SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE
WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO
SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER
STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AS WELL AS HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

In the hours before

Special weather statement, Jun 8, 1:23 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
123 PM EDT FRI JUN 8 2007

FLZ052-081815-
POLK-
123 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL POLK COUNTY...

AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTH AT 15 MPH...WILL
AFFECT SOUTH CENTRAL POLK COUNTY...INCLUDING THE TOWN OF
FROSTPROOF...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL
UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL
CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

NP
Special weather statement, Jun 8, 2:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
208 PM EDT FRI JUN 8 2007

FLZ056-081915-
HARDEE-
208 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY...

AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTHWEST AT 20 MPH...WILL
AFFECT MUCH OF HARDEE COUNTY...INCLUDING THE CITIES OF WAUCHULA...
ZOLFO SPRINGS AND ONA...UNTIL 315 PM EDT. GUSTY WINDS UP TO 40 MPH
WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF
CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

NP
Special weather statement, Jun 8, 2:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
237 PM EDT FRI JUN 8 2007

FLZ042-043-048>051-055-060-081915-
SUMTER-MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO-
237 PM EDT FRI JUN 8 2007

...NUMEROUS THUNDERSTORMS TO DEVELOP ALONG THE GULF COAST BETWEEN 3
TO 330 PM EDT...

THE STORMS WILL CONTAIN WINDS GUSTS OVER 40 MPH AND PEA SIZE HAIL. A
FEW STORMS COULD BE SEVERE WITH WINDS OVER 60 MPH AND HAIL THE SIZE
OF A PENNY OR GREATER. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

NOAH
Local storm report, Jun 8, 2:56 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             3 N CAPE CORAL          26.62N 81.99W
06/08/2007  E0.50 INCH       LEE                FL   PUBLIC

            0.5 INCH HAIL REPORTED IN NORTH CAPE CORAL.

0242 PM     HAIL             2 E BONITA SPRINGS      26.34N 81.75W
06/08/2007  E0.75 INCH       LEE                FL   PUBLIC

            PENNY SIZED HAIL REPORTED JUST EAST OF BONITA SPRINGS.

&&

COLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:14 PM EDTSevere Thunderstorm WarningTBWHighlands31 min
Jun 8, 2:30 PM EDTSevere Thunderstorm WarningTBWLee15 min
Jun 8, 2:33 PM EDTSpecial Marine WarningTBW42 min
Jun 8, 2:44 PM EDTSpecial Marine WarningTBW61 min
Jun 8, 2:53 PM EDTSevere Thunderstorm WarningTBWLee37 min
Jun 8, 3:37 PM EDTSevere Thunderstorm WarningTBWCharlotte, Sarasota23 min
Jun 8, 4:07 PM EDTSevere Thunderstorm WarningTBWSarasota23 min
Jun 8, 4:10 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas35 min
Jun 8, 4:11 PM EDTSpecial Marine WarningTBW34 min
Jun 8, 4:44 PM EDTSpecial Marine WarningTBW61 min
Jun 8, 4:52 PM EDTSpecial Marine WarningTBW23 min
Jun 8, 5:02 PM EDTSevere Thunderstorm WarningTBWManatee28 min
Jun 8, 5:07 PM EDTSevere Thunderstorm WarningTBWLevy23 min
Jun 8, 5:20 PM EDTSpecial Marine WarningTBW55 min
Jun 8, 5:56 PM EDTSevere Thunderstorm WarningTBWPolk34 min
Jun 8, 6:46 PM EDTSevere Thunderstorm WarningTBWLevy29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.